INDICATIONS     CONTRA-INDICATIONS     DOSAGE     SIDE-EFFECTS     PREGNANCY     OVERDOSE     IDENTIFICATION     PATIENT INFORMATION

Logo COLDVICO SYRUP

SCHEDULING STATUS:
Schedule 2

PROPRIETARY NAME
(and dosage form):

COLDVICO SYRUP

COMPOSITION:
Each 20 mL contains:
  Paracetamol 500 mg
  Phenylpropanolamine Hydrochloride 25 mg
  Dextromethorphan Hydrobromide 15 mg
  Alcohol 14.8% v/v
Preserved with
  Nipastat 0,08% m/v
PHARMACOLOGICAL CLASSIFICATION:
A 5.8 Preparations for the common cold, including nasal decongestants and antihistaminics.

PHARMACOLOGICAL ACTION:
COLDVICO has analgesic, antipyretic, cough suppressant, and sympathomimetic properties.

INDICATIONS:
COLDVICO is recommended for the relief of symptoms associated with colds and influenza such as headache, minor aches and pains and coughing.

CONTRA INDICATIONS:
COLDVICO should not be taken by asthmatic patients or by patients with a known hypersensitivity to any of the active ingredients. Should not be given to patients whose sensitivity to small doses of sympathomimetic substances is manifested by sleeplessness, dizziness, light-headedness, weakness, tremulousness or cardiac arrhythmia. Should not be given concomitantly with any mono-amine-oxidase inhibitor, or within 14 days of stopping such treatment. Contra-indicated in patients with liver damage, in most types of cardiovascular disease, hypertension, hyperthyroidism, hyperexcitability, phaeochromocytoma and closed-angle glaucoma.

WARNINGS:
COLDVICO contains paracetamol, dosage of COLDVICO in excess of those recommended may cause liver damage. Do not use continuously for more than 10 days without consulting your doctor.

DOSAGE AND DIRECTIONS FOR USE:
Adults and children
Over 12 years : 20 mL every four hours up to four times daily
Children (6 - 12 years) : 10 mL every four hours up to four times daily
Children under 6 years : Consult your doctor.
Do not exceed the stated dose. If symptoms persist, consult your doctor.

SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
PHENYLPROPANOLAMINE HYDROCHLORIDE:
Phenylpropanolamine may cause giddiness, headache, nausea, vomiting, sweating, thirst, tachycardia, precordial pain, palpitations, difficulty in micturition, muscular weakness and tremors, anxiety, restlessness and insomnia. Hypertension and ventricular arrhythmias may occur.
In patients with prostatic enlargement it may cause difficulty in micturition.
Phenylpropanolamine hydrochloride should be given with caution to patients receiving chloroform, cyclopropane, halothane or other halogenated anaesthetics. The effect of phenylpropanolamine hydrochloride is diminished by guanethidine, reserpine, methyldopa and may be diminished or enhanced by tricyclic antidepressants. It may diminish the effect of guanethidine and may increase the possibility or arrhythmias in digitalised patients.
Prolonged use may lead to rebound congestion.
Use with caution in patients with diabetes.

PARACETAMOL:
Skin rashes and other allergic reactions may occur. the rash is usually erythematous or urticarial but sometimes more serious and may be accompanied by drug fever and mucosal lesions. the use of paracetamol has been associated with the occurrence of neutropenia and leucopenia.
Dosage in excess of those recommended may cause severe liver damage.

DEXTROMETHORPHAN HYDROBROMIDE:
Dextromethorphan hydrobromide may cause drowsiness, dizziness, excitation, mental confusion and gastro-intestinal disturbances. It should be administered with caution to patients with liver disease.
Do not take this medicine if already receiving other medicines with alcohol.

If pregnant or receiving medicines from your doctor, consult him before taking this product.
Do not use this medicine continuously for more than 10 days without consulting your doctor.

KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
PARACETAMOL:
See also: "Side-effects and special precautions".
Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia, and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur.
Acute renal failure with acute tubular necrosis may develop even in the absence of severe liver damage. Cardiac arrhythmias have been reported.
Symptoms of the first 2 days of acute poisoning do not reflect the potential seriousness of the overdosage. Nausea, vomiting, anorexia and abdominal pain may persist for a week or more. Liver injury may become manifest on the second day, (or later), initially by elevation of serum transaminase and lactic dehydrogenase activity, increased serum bilirubin concentration and prolongation of prothrombin time.
The liver damage may progress to encephalopathy, coma and death. Cerebral oedema and non-specific myocardial depression have also occurred.
In the event of overdosage consult your doctor or take the patient to the nearest hospital immediately. Specialised treatment is essential as soon as possible.
Prompt treatment is essential. Any patient who has ingested about 7,5 g of paracetamol in the preceding 4 hours should undergo gastric lavage. Specific therapy with an antidote such as acetylcysteine or methionine may be necessary. If decided upon, acetylcysteine should be administered IV as soon as possible.

Symptoms of overdosage with phenylpropanolamine hydrochloride may include rapid pulse and respiration, disorientation, elevated blood pressure, tachycardia, mydriasis, headache, excitation of the central nervous system, nausea, vomiting and anorexia.
Treatment is essentially symptomatic and supportive. immediate depletion of the stomach should be included through emesis and gastric lavage.

Symptoms of overdosage with dextromethorphan hydrobromide may include respiratory depression, excitation and confusion.
In the event of an overdosage, consult your doctor immediately, or take the patient to the nearest hospital at once. Specialised treatment is essential as soon as possible.

IDENTIFICATION:
A clear orange-red liquid.

PRESENTATION:
200 mL.

STORAGE INSTRUCTIONS:
Store below 25°C in cool, dark place.
KEEP OUT OF REACH OF CHILDREN.

REGISTRATION NUMBER:
29/5.8/0088

NAME AND BUSINESS ADDRESS OF APPLICANT:
Merck (Pty) Limited
11 Fedlife Park
Tonetti Street
MIDRAND
1685

DATE OF PUBLICATION OF THIS PACKAGE INSERT:
March 1995

SAEPI HOME PAGE      TRADE NAME INDEX      GENERIC NAME INDEX      FEEDBACK
Information presented by Malahyde Information Systems © Copyright 1996-2003